# SDR AUS20030711

- Difficulty date: July 11, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Bushing
- Part number: L227667A
- Condition: Misinstalled
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) RT ENGINE OIL FILTER CONTAMINATED WITH FINE ALUMINIUM/BRONZE METAL PARTICLES. STRIP AND INSPECTION FOUND THAT THE SOURCE OF THE METAL CONTAMINATION WAS FROM THE VALVE ROCKER THRUST WASHER AREAS. SEVERAL OF THE ROCKER PEDESTAL BUSHES HAD BEEN INSTALLED PROUD OF THE THRUST FACE AT MANUFACTURE. THIS HAS RESULTED IN THE THRUST WASHERS INITIALLY BEARING ON THE EDGE OF THE BUSHINGS, EVENTUALLY WEARING THEM DOWN, THEN ON TO THE ROCKER PEDESTAL THRUST FACES. SOME OF THE BUSHING MATERIAL RUBBED OFF DURING THIS TIME HAD LODGED BETWEEN THE THRUST WASHERS AND PEDESTALS RESULTING IN ABRASION OF THE THRUST FACE. PERSONNEL/MAINTENANCE ERROR.
